Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Actonel and Spinal Fractures

10/06/2003

Question:

I have osteoporosis, been treated for it for several years with mialcin spray. I had a very serious fall in 2001 which left me with compressed fractures in the spine. I am now on actonel for the past 2 months. I am left in bad shape. I can`t do much at all. I hurt very badly most of the time. What I would like to know is: Will I end up an invalid? I sure hope not. I can`t take care of my house, can`t afford any help. I just had a bone dentsy test & it is worse than the last one I had done. Is there any help any where to help pay for the actonel. I really have come upon hard times. I worry so about becoming an invalid. Please write me & give me your views & any advice that would be helpful. I do take calcium & have a long time. I also take E C vitamins. Thanks very much. Sincerely,

Answer:

You may not see any change in your bone density for 18 months after starting the Actonel, but there is plenty of evidence that Actonel reduces spine fractures. Check with your physician to see if the Actonel drug representative has an assistance program for someone in your situation. If you are over 70, be sure you are getting 800 IU of vitamin D per day. Have you been checked for other causes of osteoporosis? It is important to know that there are no other treatable causes of your condition.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati